Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 33, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 14, 2020, 10:35 PM CDT for Marathon County, Wisconsin. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 10:35 PM CDT (03:35 UTC)
- Expired
- Jul 15, 2020, 4:35 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3). The gauge peaked at 10.15 ft at Jul 14, 2020, 11:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
838
WGUS43 KGRB 150335
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1035 PM CDT Tue Jul 14 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
WIC073-151845-
/O.NEW.KGRB.FL.W.0033.200715T0335Z-000000T0000Z/
/RIBW3.1.ER.200715T0231Z.200715T0300Z.000000T0000Z.NO/
1035 PM CDT Tue Jul 14 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Big Rib River at Rib Falls.
* From this evening until further notice.
* At 10:00 PM CDT Tuesday the stage was 10.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Kallas1 follow-up statement
915
WGUS83 KGRB 150935
FLSGRB
Flood Statement
National Weather Service Green Bay WI
435 AM CDT Wed Jul 15 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
WIC073-151045-
/O.CAN.KGRB.FL.W.0033.000000T0000Z-200715T0935Z/
/RIBW3.1.ER.700119T1059Z.700119T1059Z.700119T1059Z.NO/
435 AM CDT Wed Jul 15 2020
...The Flood Warning for the Big Rib River at Rib Falls has been
cancelled...
The Flood Warning is cancelled for
the Big Rib River at Rib Falls.
* At 4:00 AM CDT Wednesday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
KallasWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 14, 9:20 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 14, 9:20 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 920 PM CDT Tue Jul 14 2020 New Information added to update section .UPDATE... Issued at 913 PM CDT Tue Jul 14 2020 The overall severe weather threat continues to diminish. However, given the fairly strong shear (40-50 kts) across the area, it would not be impossible for a storm to still organize to the point where it could produce isolated damaging wind gusts. So will keep the watch for at least a little longer. Heavy rainfall is of higher concern. A relatively small cluster of cells that moved through the AUW area during the past 90 minutes produced nearly an inch of rain. Although the overall trend should be for the convection to slowly weaken, there is some concern over the cluster of storms working east from the Wood/Waushara county area. Those storms could pose a risk of some urban flooding in east-central Wisconsin late this evening or overnight if they hold together for a few more hours. UPDATE Issued at 630 PM CDT Tue Jul 14 2020 Convection continued to shift eastward across the area. The degree of organization apparent on radar decreased significantly during the past hour. Although at least a low-end severe threat will exist for at least a few more hours (mainly over the SW part of the forecast area), the primary concern is shifting to heavy rainfall/flooding. The KRHI ASOS reported 1.88 inches of rain during the past 2 hours. That was likely leading to some localized ponding of water in low spots, though calls to the area indicated no reports of significant flooding. The northern portion of the frontal rain band was weakening and shifting east, so additional rainfalls in north-central Wisconsin will be much lighter. The greater flood potential will be from central into east-central Wisconsin. Portions of central Wisconsin received heavy rainfall this morning, and the frontal boundary is likely to slow or stall across these areas. An additional wave riding up the front may bring significant rainfalls to east-central Wisconsin on Wednesday. && .SHORT TERM...Tonight and Wednesday Issued at 339 PM CDT Tue Jul 14 2020 The main focus in the short term will be convection late this afternoon through this evening, along with any strong or severe storm potential. The forecast is a bit tricky with regards to severe potential, with cloud cover lingering through mid afternoon. Additional showers and storm will be possible Wednesday. Visible satellite imagery shows widespread cloud cover across much of the north half of WI along with extensive cloud cover along the cold front over northwest WI/southeast MN. There is some clearing occurring ahead of the approaching cold front and across much of the south half of Wisconsin. Radar imagery shows scattered showers and thunderstorms across northern WI, with scattered showers and a few thunderstorms developing along the cold front. Surface observations indicate that the slow moving cold front is positioned from near Ironwood, MI southwest to north-central Iowa. Temperatures across northern WI are running in the upper 60s to around 70, while central into east-central locations have warmed into the upper 70s to low 80s. Dewpoints across the area were generally running in the mid 60s. Late This Afternoon into Tonight: The aforementioned cold front, stretching from northeast to southwest across the area this evening, is progged to slide east to southeast through all of northeast Wisconsin by late this evening as an upper trough digs into the northern Plains. The main severe weather threat would be between around 5pm across central WI to around 10-11pm east-central. Instability values are expected to be in the 1000-2000 J/kg range ahead of the front this evening, largely across all but north- central and far northeast WI. The northern part of the area has largely been under cloud cover along with scattered showers an storms, which has helped to keep destabilization under control. At the same time, shear values are expected to remain around 35-45kts, leading to more storm organization along and ahead of the front. 0- 3km shear is also fairly substantial with around 30-40 kts of shear along with effective helicity values around 20 could allow for a quick tornado spin-up as storm initiate along the cold front this afternoon/early evening. This threat will likely be west or southwest of the GRB CWA, where better destabilization may occur. A Marginal to Slight Risk of severe weather continues ahead of the approaching front this evening. The main threats will be mainly wind with an additional risk of isolated large hail. Outside of strong/severe weather threat, the increased forcing across the area along with precipitable water values between 1 and 2 inches across the area, will lead to heavy rainfall potential across much of the area. In fact, some training from southwest to northeast will aid in the heavy rain potential. The biggest concern for flooding would be over central WI, where around 2 to 3 inches of rain fell this morning. Gusty southerly winds will also lead to an increased swim risk along Lake Michigan through late this evening. Overnight lows are expected to be in the upper 50s to mid 60s. Wednesday: The aforementioned cold front is expected to drift very slowly to the southeast and become nearly stalled out across central into far northeast Wisconsin. This will help to focus shower and thunderstorm activity, especially Wednesday afternoon into Wednesday evening. Instability values are expected to be even lower during this time period, which will limit any severe potential, but will likely be enough for some thunderstorm activity. At the same time, yet another wave is expected to pass through the area Wednesday afternoon. Farther north and west, behind the front, skies will likely become partly cloudy and mainly dry conditions can be expected. Highs are forecast to be in the upper 70s to around 80 with overnight lows dropping into the 50s to around 60. Ended up pulling temperatures back a bit across central into east-central as cloud cover and precipitation could keep temperatures a bit cooler. .LONG TERM...Wednesday Night Through Tuesday Issued at 339 PM CDT Tue Jul 14 2020 Main forecast concerns will be timing best chances for showers/storms this weekend into next week and how hot and humid it will get. Temps through the period look to be above normal, especially this weekend. Wednesday night...lingering showers/storms are possible across far northeast WI and east central WI as the cold front sags south through the area and the shortwave trough pushes east of the region. Locally heavy rain will be possible across east central WI as PWATs ahead of the front will remain between 1.25 and 1.75 inches. Dry weather is expected by midnight, with clouds partially clearing. Where clouds do clear, patchy fog will be possible due to recent rains and light winds. This will be the coolest night in the extended with lows approaching 50 across the typical cool spots across north central WI and around 60 in the Fox Valley. Thursday through Friday...surface high pressure will slide across the western Great Lakes, bringing dry weather. An upper trough and jet will be crossing southern Canada, but any showers associated with it should stay north of the area. 850mb temps in the mid teens will support highs in the lower 80s. A little patchy fog will once again be possible Thursday night. On Friday, return flow begins as the surface high shifts into the eastern Great Lakes. 850mb temps get a minor bump, so we should add 3-5 degrees onto the Thursday high temps. Friday night into the weekend...a more active period of weather is expected, but uncertainty exists on timing/location of any shower/storm activity. Models all show at least two fast-moving shortwaves crossing within the zonal flow. These will be the main triggers for each complex of storms, along with where the low level jet focuses. But timing/location will be tough to pin down this far out. Best chances right now look to be Friday night into early Saturday and again Saturday night into Sunday. The other main story will be the rising temps and humidity levels, with highs in the upper 80s to lower 90s expected both days, slightly lower across far northern WI. Dewpoints will climb into the 70s for much of the area, making for a very sticky/muggy weekend. Not much relief is expected at night, with lows will dropping only into the middle 60s to lower 70s. Something to keep an eye on will be if any debris clouds/lingering precip will keep temps down a little this weekend, especially over the north. Rest of the forecast...questions on where the boundary will be located continues into next week. This will impact where/when the best chances for showers/storms will be, along with severe/flooding chances, but also temps. No major chances were made due to this uncertainty. && .AVIATION...for 00Z TAF Issuance Issued at 630 PM CDT Tue Jul 14 2020 The primary aviation weather concern will be thunderstorms. Will confine the explicit mention of thunder to the evening hours. May eventually need to add thunder in later tonight or Wednesday (especially in E-C WI), but the timing of that is still uncertain. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until midnight CDT tonight for WIZ022- 040-050. && UPDATE.........Skowronski SHORT TERM.....Cooley LONG TERM......Bersch AVIATION.......Skowronski
Hazardous weather outlook, Jul 14, 9:58 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 958 PM CDT Tue Jul 14 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 958 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms will continue overnight, mainly across central, east-central, and northeast Wisconsin. Some of the storms will produce torrential rainfall, which could result in localized flooding. Isolated wind gusts to 40 mph are still possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a continued chance for thunderstorms Wednesday across east-central Wisconsin as an area of low pressure moves northeast along a cold front. These storms are not expected to be severe. Thunderstorm chances are forecast to increase again late this week and into the weekend as a warm front, followed by another cold front, moves through the region. It is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail, any wind gusts over 40 mph, flooding and rainfall totals greater than an inch. LMZ521-522-541>543-151100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 958 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight South winds will result in waves hazardous to small craft on Lake Michigan until around midnight. Scattered thunderstorms tonight will also pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The chance for thunderstorms will continue into Wednesday night and return Friday into next weekend. Any storms that develop will pose a hazard to boaters on the lake and bay. Skowronski
In the hours before
Special weather statement, Jul 14, 7:18 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
718 PM CDT Tue Jul 14 2020
WIZ010-011-019-021-150100-
Langlade WI-Northern Oconto County WI-Oneida WI-Forest WI-
718 PM CDT Tue Jul 14 2020
...SPECIAL WEATHER STATEMENT...
At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Pearson to near Parrish.
Movement was east at 40 mph.
Winds in excess of 30 mph and torrential rainfall will be possible
with these storms.
Strong thunderstorms will be near...
Crandon around 735 PM CDT.
Pearson and North Otter Creek Natural Area around 740 PM CDT.
Ma Ka Ja Wan Scout Reservation around 745 PM CDT.
Woodlawn around 755 PM CDT.
Carter around 800 PM CDT.
Other locations impacted by these storms include Boot Lake
Campground, Kelly Lynn Bog Natural Area, Post Lake, Blackwell, Otter
Springs Recreation Area, Choate, Peters Marsh Wildlife Area, Bavaria,
Lily and Wabeno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4555 8940 4563 8916 4564 8843 4524 8844
4530 8942 4548 8943
TIME...MOT...LOC 0018Z 262DEG 36KT 4549 8907 4535 8933
KurimskiSpecial weather statement, Jul 14, 7:21 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
721 PM CDT Tue Jul 14 2020
WIZ030-035-036-150100-
Wood WI-Marathon WI-Portage WI-
721 PM CDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHERN
PORTAGE AND SOUTHEASTERN MARATHON COUNTIES UNTIL 800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Wisconsin Rapids, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stevens Point, Mosinee, Bevent, Knowlton, Sherry, Auburndale, Vesper,
Hatley, Rosholt and Rudolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and northeastern Wisconsin.
LAT...LON 4491 8930 4478 8922 4475 8923 4464 8922
4445 8996 4462 9006
TIME...MOT...LOC 0020Z 245DEG 36KT 4457 8991
KurimskiLocal storm report, Jul 14, 7:39 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
739 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN RHINELANDER 45.63N 89.41W
07/14/2020 M3.16 INCH ONEIDA WI ASOS
DAILY TOTAL AS OF 705 PM.
&&
HYKINLocal storm report, Jul 14, 7:44 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG MILLADORE 44.59N 89.86W
07/14/2020 WOOD WI LAW ENFORCEMENT
TREE DOWN ON POWER LINE. TIME ESTIMATED BY RADAR.
&&
BERSCHSpecial weather statement, Jul 14, 9:01 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Green Bay WI 901 PM CDT Tue Jul 14 2020 WIZ013-019>021-030-031-035>037-045-073-074-150315- Northern Marinette County-Langlade-Menominee- Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca- Waushara-Southern Marinette County-Southern Oconto County- 901 PM CDT Tue Jul 14 2020 ...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING... At 855 PM, scattered showers and thunderstorms continued in a band from central through northeast Wisconsin. The showers and storms were moving northeast at 35 mph. The strongest storms will produce brief torrential rainfall which could result in localized flooding of low spots on roads and parking lots. Gusty winds are also possible. Although the severe weather threat had diminished, it is still possible one or two of the storms in central Wisconsin could become strong enough to produce isolated damaging wind gusts. If outdoors, consider seeking shelter inside a building. Do not drive your vehicle through flooded roadways. Skowronski
Local storm report, Jul 14, 9:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
950 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN WAUSAU 44.96N 89.63W
07/14/2020 M2.05 INCH MARATHON WI BROADCAST MEDIA
RAIN TOTAL SO FAR TODAY.
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:18 PM CDT | Special Weather Statement | GRB | Langlade | 42 min |
| Jul 14, 7:21 PM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Jul 14, 7:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 33 min |
| Jul 15, 3:21 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 39 min |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.